Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2015, 4:57 PM MST for La Paz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2015, 4:57 PM MST (23:57 UTC)
- Expired
- Jul 5, 2015, 5:30 PM MST
- In force
- 33 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 151 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 5, 2:55 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST SUN JUL 5 2015 .SYNOPSIS... A DRIER WESTERLY FLOW IS FORECAST TO DEVELOP OVER THE REGION THE NEXT SEVERAL DAYS...WITH MOST OF THE MONSOON MOISTURE BEING PUSHED INTO EASTERN ARIZONA BY MONDAY OR TUESDAY. HOWEVER...A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EASTERN ARIZONA MOUNTAINS. AFTERNOON TEMPERATURES ARE ALSO FORECAST NEAR NORMAL VALUES THROUGH THE UPCOMING WEEK. && .DISCUSSION... TONIGHT...REGIONAL SATELLITE IMAGERY REVEALS MOSTLY SUNNY SKIES ACROSS SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA...WHILE SHOWERS AND THUNDERSTORMS HAVE FORMED OVER SOUTHWEST MARICOPA...NW PINAL AND PORTIONS OF SOUTHERN GILA COUNTIES THIS AFTERNOON. WITH THE LIGHT STEERING FLOWS ALOFT...STORMS ARE SLOW MOVING AND PUTTING OUT BRIEF HEAVY RAIN. RADAR ESTIMATES ON AVERAGE AROUND 0.25IN FALLING IN MOST BASINS WITHIN THE LAST HOUR...BUT SOME ISOLATED BASINS SHOW UPWARDS OF AN INCH WITH SOME STORMS...REQUIRING THE ISSUANCE OF SOME URBAN SMALL STREAM FLOOD ADVISORIES. THIS CONVECTION FINALLY PICKED UP DUE TO A SLOW MOVING SHORTWAVE THAT HAS MADE USE OF THE GREATER INSTABILITY IN PLACE OVER THE DESERTS... AND HI-RES MODELS SUGGEST THAT ISOLATED CONVECTION WILL CONTINUE TO FORM SOUTH AND EAST OF PHOENIX THIS AFTERNOON/EVENING... WITH THE BULK OF THE STORMS CONFINED ACROSS NORTHERN ARIZONA. STORMS WILL GRADUALLY MOVE OFF TO THE NORTHEAST. AS THEY TRAVEL...STORMS WILL PRODUCING BRIEF HEAVY RAIN THAT COULD LEAD TO SOME LOCALIZED STREET FLOODING...AND GUSTY WINDS UP TO 30 MPH WITH PATCHY BLOWING DUST. DEBRIS CLOUDS WILL CONTINUE OVER THE AREA INTO THE EVENING... AND EVEN WITH RAIN COOLED AIR...OVERNIGHT TEMPS WILL STILL BE WARM. MONDAY THROUGH FRIDAY...THE 300-250MB ANTICYCLONE CENTER IS EXPECTED TO SHIFT TO JUST NORTH OF MAZATLAN MEXICO BY TOMORROW...THEN MOVE WELL OFFSHORE THE REMAINDER OF THE WEEK. THIS PATTERN WILL BRING A BREAK TO OUR MONSOON FOR SEVERAL DAYS...GENERATING A DRIER AND STABLE WESTERLY FLOW ACROSS SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA UNTIL FRIDAY. MONSOON MOISTURE WILL BE SLOWLY PUSHED INTO EASTERN AZ BY TUESDAY WITH ONLY A SLIGHT CHANCE OF STORMS OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY/ZONE 24 THE REMAINDER OF THE WEEK. DAYTIME TEMPERATURES WILL STILL BE HOT...IN THE 100-106 RANGE...BUT WILL BE MODERATED TO SOME EXTENT BY DECREASED 500MB HEIGHTS/IN THE 582DM RANGE/ AS THE RIDGE OF HIGH PRESSURE REMAINS TO OUR SOUTH WITH AN UPPER LEVEL LOW PERCHED OVER THE GREAT BASIN. SATURDAY AND SUNDAY...WESTERLY FLOW ALOFT WILL WEAKEN...AND THE 300/250MB HIGH CENTERS ARE FORECAST SHIFT BACK TOWARD EL PASO BY SATURDAY NIGHT. THIS INDICATES A RETURN OF MONSOON MOISTURE FROM MEXICO FIRST INTO SOUTHEAST AZ SATURDAY...THEN ACROSS MUCH OF AZ ON SUNDAY. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS HOWEVER WILL REMAIN OVER SOUTHERN GILA COUNTY THIS PERIOD. .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... ALTHOUGH THE ATMOSPHERE IS MODERATELY UNSTABLE WITH STORMS ALREADY DEVELOPING SW OF TERMINALS...ODDLY MODEL GUIDANCE FAILS TO MOVE THIS ACTIVITY INTO THE PHOENIX METRO THIS AFTERNOON. HELD OFF ON ANY TAF MENTION OF AVIATION IMPACTS...THOUGH ABRUPT WIND SHIFTS FROM OUTFLOW BOUNDARIES MAY OCCUR. LOFTED DUST MAY ALSO AFFECT SLANTWISE VISIBILITIES FOR ARRIVALS/DEPARTURES THIS AFTERNOON. AMENDMENTS MAY BE NECESSARY IF TSRA STARTS ERUPTING INTO THE PHOENIX METRO LATE AFTERNOON. OTHERWISE...CIGS SHOULD REMAIN AOA 8K FT THROUGH MONDAY AFTERNOON. OUTSIDE OF THUNDERSTORM INFLUENCES...SFC WINDS SHOULD STAY SWLY THROUGH THE EVENING...SLOWLY SHIFTING TO EAST BY SUNRISE. FAR MORE QUIET WEATHER ON MONDAY WITH STORM ACTIVITY SHIFTING WELL EAST OF PHOENIX. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... LITTLE TO NO AVIATION IMPACTS FOR SERN CALIFORNIA SITES THROUGH MONDAY AFTERNOON. ONLY A FEW HIGH CLOUDS...WITH THE PRIMARY CONCERN BEING OCCASIONAL GUSTY SFC WINDS LATE AFTERNOON/EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... ATMOSPHERIC FLOW WILL BECOME MORE WESTERLY/SOUTHWESTERLY THROUGHOUT THIS WEEK...PUSHING DEEP MOISTURE AND THUNDERSTORM CHANCES WELL TO THE EAST OF PHOENIX OVER HIGHER TERRAIN LOCATIONS. EVEN THE TYPICALLY ACTIVE REGIONS IN SOUTHERN GILA COUNTY MAY LACK THUNDERSTORM DEVELOPMENT AND COVERAGE FOR MUCH OF THE WEEK. AFTERNOON HUMIDITY LEVEL WILL RETREAT BACK INTO A 10-15 PERCENT RANGE ACROSS LOWER ELEVATIONS WITH FAIR TO GOOD OVERNIGHT RECOVERY. SOMEWHAT HIGHER HUMIDITY VALUES WILL BE EXPERIENCED IN MOUNTAIN LOCATIONS. GENERALLY LIGHT AND DIURNALLY DRIVEN WINDS SPEEDS AND DIRECTIONS WILL PREDOMINATE ALL WEEK...WITH SOMEWHAT MORE AFTERNOON UPSLOPE GUSTINESS THAN IS TYPICAL DURING MONSOON SEASON. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/VASQUEZ AVIATION...MO FIRE WEATHER...MO
In the hours before
Special weather statement, Jul 5, 1:27 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 127 PM MST SUN JUL 5 2015 AZZ023-028-052100- GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ- 127 PM MST SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PINAL AND CENTRAL MARICOPA COUNTIES UNTIL 200 PM MST AT 126 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAN TAN MOUNTAIN PARK...OR 12 MILES NORTHWEST OF COOLIDGE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MESA...CHANDLER...GILBERT...QUEEN CREEK...BLACKWATER...SAN TAN VALLEY...MAGMA...CHANDLER HEIGHTS...SEVILLE...SAN TAN MOUNTAIN PARK AND SACATON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. && LAT...LON 3301 11170 3321 11178 3335 11157 3305 11143 TIME...MOT...LOC 2026Z 258DEG 12KT 3314 11161 18
Special weather statement, Jul 5, 1:53 PM MST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST SUN JUL 5 2015
AZZ028-052145-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
153 PM MST SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN PINAL COUNTY
UNTIL 245 PM MST
AT 152 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARIZONA CITY...OR 8 MILES SOUTH OF CASA GRANDE...MOVING WEST AT 10
MPH.
WINDS UP TO 40 MPH AND TORRENTIAL RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...ARIZONA CITY AND ARIZOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3276 11174 3276 11177 3280 11178 3279 11187
3285 11188 3286 11164 3276 11161 3273 11167
3273 11174
TIME...MOT...LOC 2052Z 081DEG 10KT 3277 11175
18Local storm report, Jul 5, 3:57 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM MST SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 5 NE CASA GRANDE 32.94N 111.67W
07/05/2015 PINAL AZ LAW ENFORCEMENT
WATER RESCUE AT MCCARTNEY ROAD AND WEAVER ROAD. WATER
RECEDING.
&&
EVENT NUMBER PSR1500055
PISpecial weather statement, Jul 5, 4:16 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST SUN JUL 5 2015
AZZ021-022-060015-
NORTHWEST MARICOPA COUNTY AZ-WEST CENTRAL DESERTS AZ-
416 PM MST SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LA PAZ AND NORTHWESTERN MARICOPA COUNTIES
UNTIL 515 PM MST
AT 413 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS STRETCHING ALONG INTERSTATE 10 FROM JUST WEST OF
QUARTZITE TOWARD THE SALOME ROAD EXIT AND AREAS NORTH...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ALAMO STATE PARK...VICKSBURG...AGUILA...WENDEN...BRENDA...SALOME...
VICKSBURG JUNCTION...GLADDEN AND HARCUVAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3400 11333 3400 11288 3337 11325 3351 11410
3426 11388 3423 11384 3424 11373 3421 11367
3423 11361 3431 11353 3429 11336 3432 11334
TIME...MOT...LOC 2313Z 214DEG 14KT 3372 11321
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:07 PM MST | Areal Flood Advisory | PSR | Pinal | 113 min |
| Jul 5, 1:27 PM MST | Special Weather Statement | PSR | Pinal | 33 min |
| Jul 5, 1:53 PM MST | Special Weather Statement | PSR | Pinal | 52 min |
| Jul 5, 2:15 PM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Jul 5, 2:53 PM MST | Areal Flood Advisory | PSR | Pinal | 112 min |
| Jul 5, 4:05 PM MST | Areal Flood Advisory | PSR | Maricopa | 115 min |
| Jul 5, 4:16 PM MST | Special Weather Statement | PSR | La Paz | 59 min |
| Jul 5, 4:49 PM MST | Flash Flood Warning | PSR | Maricopa | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.